Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 55, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 10, 2025, 6:07 PM EDT for Alpena County, Montmorency County, Presque Isle County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2025, 6:07 PM EDT (22:07 UTC)
- Expired
- Aug 10, 2025, 7:01 PM EDT
- In force
- 54 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alpena County, MI, Montmorency County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 97 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WUUS53 KAPX 102207
SVRAPX
MIC007-119-141-102315-
/O.NEW.KAPX.SV.W.0055.250810T2207Z-250810T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
607 PM EDT Sun Aug 10 2025
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Northern Alpena County in northern Michigan...
Southeastern Presque Isle County in northern Michigan...
Northeastern Montmorency County in northern Michigan...
* Until 715 PM EDT.
* At 606 PM EDT, a severe thunderstorm was located near Royston, or
12 miles west of Lachine, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Hillman, Royston, and Bisma Township around 615 PM EDT.
Long Rapids and Metz around 625 PM EDT.
Posen around 630 PM EDT.
Cathro around 645 PM EDT.
Presque Isle Light, Presque Isle, and Thompsons Harbor State Park
around 650 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4504 8404 4518 8412 4539 8359 4539 8346
4533 8341 4528 8333 4523 8335 4523 8331
4521 8328 4518 8328
TIME...MOT...LOC 2206Z 245DEG 29KT 4514 8398
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JZ5 follow-up statements
496
WWUS53 KAPX 102217
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
617 PM EDT Sun Aug 10 2025
MIC007-119-141-102315-
/O.CON.KAPX.SV.W.0055.000000T0000Z-250810T2315Z/
Alpena MI-Presque Isle MI-Montmorency MI-
617 PM EDT Sun Aug 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN ALPENA...SOUTHEASTERN PRESQUE ISLE AND NORTHEASTERN
MONTMORENCY COUNTIES...
At 617 PM EDT, a severe thunderstorm was located over Royston, or 9
miles northwest of Lachine, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Long Rapids, Metz, and Posen around 630 PM EDT.
Thompsons Harbor State Park and Cathro around 645 PM EDT.
Presque Isle Light and Presque Isle around 650 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4518 8328 4508 8390 4522 8400 4539 8359
4539 8347 4533 8341 4528 8333 4523 8335
4523 8331 4521 8328
TIME...MOT...LOC 2217Z 245DEG 29KT 4518 8386
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JZ784
WWUS53 KAPX 102228
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
628 PM EDT Sun Aug 10 2025
MIC119-102237-
/O.CAN.KAPX.SV.W.0055.000000T0000Z-250810T2315Z/
Montmorency MI-
628 PM EDT Sun Aug 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTMORENCY
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved
out of the warned area. Therefore, the warning has been
cancelled.
&&
LAT...LON 4518 8328 4515 8380 4527 8390 4539 8359
4539 8347 4533 8341 4528 8333 4523 8335
4523 8331 4521 8328
TIME...MOT...LOC 2227Z 235DEG 34KT 4526 8374
$$
MIC007-141-102315-
/O.CON.KAPX.SV.W.0055.000000T0000Z-250810T2315Z/
Alpena MI-Presque Isle MI-
628 PM EDT Sun Aug 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN ALPENA AND SOUTHEASTERN PRESQUE ISLE COUNTIES...
At 627 PM EDT, a severe thunderstorm was located over Posen, or 11
miles south of Rogers City, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Thompsons Harbor State Park around 635 PM EDT.
Presque Isle Light and Presque Isle around 640 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4518 8328 4515 8380 4527 8390 4539 8359
4539 8347 4533 8341 4528 8333 4523 8335
4523 8331 4521 8328
TIME...MOT...LOC 2227Z 235DEG 34KT 4526 8374
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JZ691
WWUS53 KAPX 102236
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
636 PM EDT Sun Aug 10 2025
MIC007-102245-
/O.CAN.KAPX.SV.W.0055.000000T0000Z-250810T2315Z/
Alpena MI-
636 PM EDT Sun Aug 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALPENA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4528 8334 4523 8335 4522 8339 4521 8377
4530 8382 4539 8359 4539 8347 4533 8341
TIME...MOT...LOC 2235Z 239DEG 29KT 4531 8366
$$
MIC141-102315-
/O.CON.KAPX.SV.W.0055.000000T0000Z-250810T2315Z/
Presque Isle MI-
636 PM EDT Sun Aug 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN PRESQUE ISLE COUNTY...
At 635 PM EDT, a severe thunderstorm was located near Posen, or 9
miles west of Presque Isle Light, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Presque Isle Light, Presque Isle, and Thompsons Harbor State Park
around 650 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4528 8334 4523 8335 4522 8339 4521 8377
4530 8382 4539 8359 4539 8347 4533 8341
TIME...MOT...LOC 2235Z 239DEG 29KT 4531 8366
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JZ080
WWUS53 KAPX 102246
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
646 PM EDT Sun Aug 10 2025
MIC141-102315-
/O.CON.KAPX.SV.W.0055.000000T0000Z-250810T2315Z/
Presque Isle MI-
646 PM EDT Sun Aug 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN PRESQUE ISLE COUNTY...
At 645 PM EDT, a severe thunderstorm was located over Thompsons
Harbor State Park, or near Presque Isle Light, moving northeast at 25
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Presque Isle Light, Presque Isle, and Thompsons Harbor State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4525 8335 4523 8339 4522 8368 4533 8375
4539 8359 4539 8347 4533 8341 4528 8334
TIME...MOT...LOC 2245Z 245DEG 23KT 4533 8360
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JZ627
WWUS53 KAPX 102301
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
701 PM EDT Sun Aug 10 2025
MIC141-102311-
/O.CAN.KAPX.SV.W.0055.000000T0000Z-250810T2315Z/
Presque Isle MI-
701 PM EDT Sun Aug 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESQUE ISLE
COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 4525 8335 4523 8339 4522 8368 4533 8375
4539 8359 4539 8347 4533 8341 4528 8334
TIME...MOT...LOC 2300Z 245DEG 29KT 4538 8343
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:26 PM EDT, 3 hours 41 minutes earlier. Its key messages:
- More of the same, with warm conditions and periodic shower and storm chances into Tuesday.
- A bit less warm and humid Wednesday into Thursday, with more warming heading into into next weekend.
Area forecast discussion, Aug 10, 2:26 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 226 PM EDT Sun Aug 10 2025 .KEY MESSAGES... - More of the same, with warm conditions and periodic shower and storm chances into Tuesday. - A bit less warm and humid Wednesday into Thursday, with more warming heading into into next weekend. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 224 PM EDT Sun Aug 10 2025 Pattern Synopsis/Forecast: Moisture rich and warm weather producing southwest flow continues into northern Michigan early this afternoon. Mid/upper level flow regime supporting this low level flow response, with the Northwoods centered directly between slowly departing ridging and just as slowly approaching northern Plains centered troughing. Weak cold front extending north to south across Wisconsin along this ridge/trough interface, with plume of instability and moisture convergence running out ahead of it kicking off a few showers and thunderstorms into the western Great Lakes. Otherwise, a warm and dry one across most of our area...with current temperatures back up into the 80s and even a few lower 90s. Not a whole lot of significant change tonight through and Monday night, with warm and humid conditions and periodic shower and thunderstorm chances across the northern Great Lakes. Primary Forecast Concerns: Temperature trends and lingering shower/storm potential. Details: Threat for a isolated to scattered showers and thunderstorms continues into this evening. Lack of more direct forcing and shear through the entirety of the convective layer should keep storm organization limited. Still...cannot entirely rule out a stronger storm or two capable of producing some gusty winds and marginally severe size hail. Reorganization of low level jet overnight should help expand shower/storm coverage as total mass convergence occurs on the nose of this jet. Simple extrapolation of this corridor of enhanced convergence shows it targeting eastern Wisconsin into northern Lake Michigan and eventually eastern upper Michigan. Expect better shower/storm coverage to occur in these regions, with more disorganized and scattered activity further east. Again, not expecting anything overly significant, but cannot rule out a stronger storm or two...especially where that deep layer convergence is maximized along that northward surging low level jet. While low level jet dynamics are quickly lost early Monday morning, warm and humid conditions ahead of that slowly approaching cold front at least argues for continued scattered shower and thunderstorms at times into Monday night. Definitely not sold on anything too widespread or heavy as best mid level support remains detached well northwest of the actual surface front. As mentioned, warm conditions will continue...with lows tonight and Monday night only dropping into the 60s and lower 70s. More clouds and exit of warmest off the deck thermal anomalies should temper the temperature response some during the daylight hours Monday, but still looking at widespread highs in the 80s...with some areas on the south side of the sunrise side perhaps making a run at 90. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Issued at 224 PM EDT Sun Aug 10 2025 Pattern Synopsis/Forecast: A period of change as upstream troughing finally ejects into and through the area later Tuesday into Wednesday. Still support amongst the mid-range guidance ensemble suite that northern extent of south centered sub-tropical riding expands back north into the area later in the week into the start of the weekend. Primary Forecast Concerns: Main focus in the long term on temperature trends. Details: Still looking at some lingering showers and storms Tuesday with intial cold frontal passage followed by arrival of main mid level support. Trends continue to support a dry and more comfortable weather regime Wednesday and Thursday with high temperatures in the 70s to lower 80s and much less low level moisture. As mentioned earlier it appears northern extent of sub-tropical riding will at least attempt to build back north into the area during the end of the week, bringing with it a return to above normal temperatures and eventually a bit more humid conditions. Along with that heat and humidity comes the potential for more showers and storms at times. Again, utilization of pop enthusiastic guidance consensus blend approach will feature what is likely a long too duration of rain chances. Expect these to be fine-tuned as we approach that period. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 139 PM EDT Sun Aug 10 2025 Generally SW/S winds around 10kts with G15kts through 02Z. Skies mostly SCT-BKN with mixed heights. Medium chances for TSRA over terminals after 21Z, with most seeing VCSH. NW lower terminals have the best chances for TSRA from 21Z - 00Z. Shower activity will linger through 12Z. MVFR/IFR conditions possible during TSRA. Winds will be gusty and erratic near TS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && SHORT TERM...MSB LONG TERM...MSB AVIATION...ELD
Hazardous weather outlook, Aug 10, 2:38 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 238 PM EDT Sun Aug 10 2025 MIZ016>018-020>036-041-042-086>088-095>099-111945- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 238 PM EDT Sun Aug 10 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. A few thunderstorms are expected through tonight. While severe weather is not expected, any stronger storms will be capable of producing some brief gusty winds and perhaps small hail. .DAYS TWO THROUGH SEVEN...Monday through Sunday. Scattered thunderstorms are possible at times Monday through Tuesday night. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-111945- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 238 PM EDT Sun Aug 10 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. A few thunderstorms are expected through tonight. While severe weather is not expected, any stronger storms will be capable of producing some brief gusty winds and perhaps small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible at times Monday through Tuesday night. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Aug 10, 4:07 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Gaylord MI
407 PM EDT Sun Aug 10 2025
MIZ035-036-102045-
Iosco MI-Ogemaw MI-
407 PM EDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OGEMAW AND WEST
CENTRAL IOSCO COUNTIES THROUGH 445 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Skidway Lake, or near West Branch, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Branch, Long Lake, South Branch, Rose City, Hale, Skidway Lake,
Selkirk, Lupton, and Rifle River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4421 8432 4451 8404 4451 8393 4439 8371
4416 8402 4416 8417
TIME...MOT...LOC 2007Z 217DEG 24KT 4424 8412
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ELDSpecial weather statement, Aug 10, 5:13 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Gaylord MI
513 PM EDT Sun Aug 10 2025
MIZ022-023-102200-
Otsego MI-Montmorency MI-
513 PM EDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN OTSEGO AND MONTMORENCY
COUNTIES THROUGH 600 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
Johannesburg, or 8 miles east of Gaylord, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4500 8389 4485 8456 4486 8463 4507 8469
4520 8443 4520 8398 4509 8387
TIME...MOT...LOC 2113Z 239DEG 38KT 4500 8451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:06 PM EDT | Special Weather Statement | APX | 54 min | |
| Aug 10, 2:41 AM EDT | Small Craft Advisory | APX | 12 hr | |
| Aug 10, 4:07 PM EDT | Special Weather Statement | APX | Ogemaw | 38 min |
| Aug 10, 5:13 PM EDT | Special Weather Statement | APX | Montmorency, Otsego | 47 min |
| Aug 10, 5:26 PM EDT | Severe Thunderstorm Warning | APX | Montmorency, Otsego | 49 min |
| Aug 10, 6:26 PM EDT | Special Marine Warning | APX | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.